Discontinuation of imatinib mesylate could improve renal impairment in chronic myeloid leukemia


Malkan U. Y. , HAZNEDAROĞLU İ. C.

OPEN MEDICINE, cilt.14, ss.22-24, 2019 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 14 Konu: 1
  • Basım Tarihi: 2019
  • Doi Numarası: 10.1515/med-2019-0004
  • Dergi Adı: OPEN MEDICINE
  • Sayfa Sayıları: ss.22-24

Özet

We aim to report a CML case that had fluid retention and serum creatinine increase under long-term imatinib mesylate (IM) treatment. A 68-year-old woman was diagnosed with chronic myeloid leukemia, and IM was started in 2002 with a dose of 400 mg/day. She had achieved complete hematological, molecular and cytogenetic remission under IM treatment. In September 2015, her creatinine level was 1.7 mg/dl. In May 2016, she was admitted to our hospital with dyspnea. Hypervolemia secondary to fluid retention was detected in our patient. Her laboratory tests results showed hemoglobin 9.7 gr/dl, white blood cell 7.6x10(3)/mu l, platelet 157x10(3)/mu l, creatinine 3.2 mg/dl, blood urea nitrogen (BUN) 88 mg/dl. In her X-ray chest film, bilateral pleural effusion was detected. The effusion was detected as transuda. The other reasons of pleural effusion were excluded and the development of pleural effusion was considered secondary to IM. IM was also considered responsible for the acute rise of serum creatinine levels of our patient. Therefore for these two reasons IM was stopped. After the discontinuation of IM, her creatinine levels decreased to 1.6 mg/dl and her pleural effusions disappeared. IM treatment was considered as the reason of serum creatinine elevation since serum creatinine levels decreased after the discontinuation of IM. All of the side-effects disappeared after discontinuation of IM.